MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE
Catalog Number STRAP12
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ did this issue contribute to any patient adverse event? ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent inguinal herniorraphy on (b)(6) 2024 and absorbable straps were used.It was observed that the staples did not penetrate the tissues.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary- the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the strap12 device was returned with no damage in the external components.In addition, a foil pouch was received.In an attempt to replicate the reported incident, the provided device was activated manually and in the next actuations, no straps were fire even though the device was being actuated on several occasions.The instrument was disassembled; upon disassembly, one plastic post from the sled was found broken which causes latch was out of position (post a, cav.1), that is why the internal cannula components were not sliding properly and two (2) straps were found inside cannula shaft.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ETHICON SECURESTRAP
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21183518
Report Number2210968-2025-00730
Device Sequence Number8630348
Product Code GDW
UDI-Device Identifier10705031132986
UDI-Public(01)10705031132986(17)260131(10)UBMAUM
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberSTRAP12
Device Lot NumberUBMAUM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale